Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 1, 2017, 12:49 AM CST for 4 counties in Oklahoma. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2017, 12:49 AM CST (06:49 UTC)
- Expired
- Mar 1, 2017, 1:30 AM CST
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Latimer County, OK, LeFlore County, OK, Pittsburg County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 123 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 1:25 AM CST | HAIL 1 | 2 W Talihina, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 11:35 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted.
264
WUUS54 KTSA 010649
SVRTSA
OKC077-079-121-127-010730-
/O.NEW.KTSA.SV.W.0006.170301T0649Z-170301T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1249 AM CST WED MAR 1 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northern Pushmataha County in southeastern Oklahoma...
Southern Latimer County in southeastern Oklahoma...
Southwestern Le Flore County in southeastern Oklahoma...
Southeastern Pittsburg County in southeastern Oklahoma...
* Until 130 AM CST
* At 1249 AM CST, a severe thunderstorm was located 8 miles north of
Daisy, moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Clayton... Talihina...
Red Oak... Fanshawe...
Albion... Talimena State Park...
Damon... Higgins...
Bengal... Tuskahoma...
Yanush... Kiamichi...
Whitesboro... Blanco...
Sardis... Summerfield...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 600 AM CST for southeastern
Oklahoma.
LAT...LON 3459 9567 3459 9578 3476 9581 3500 9485
3459 9485 3455 9567
TIME...MOT...LOC 0649Z 256DEG 61KT 3465 9570
HAIL...1.00IN
WIND...60MPH
$$
Lacy3 follow-up statements
292
WWUS54 KTSA 010705
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
105 AM CST WED MAR 1 2017
OKC121-010714-
/O.CAN.KTSA.SV.W.0006.000000T0000Z-170301T0730Z/
Pittsburg OK-
105 AM CST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PITTSBURG COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A tornado watch remains in effect until 600 AM CST for southeastern
Oklahoma.
LAT...LON 3455 9567 3459 9567 3460 9551 3483 9551
3500 9485 3459 9485
TIME...MOT...LOC 0704Z 256DEG 61KT 3471 9538
$$
OKC077-079-127-010730-
/O.CON.KTSA.SV.W.0006.000000T0000Z-170301T0730Z/
Pushmataha OK-Latimer OK-Le Flore OK-
105 AM CST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR NORTHERN PUSHMATAHA...SOUTHERN LATIMER AND SOUTHWESTERN LE FLORE
COUNTIES...
At 104 AM CST, a severe thunderstorm was located 3 miles west of
Yanush, moving east at 70 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Clayton... Talihina...
Fanshawe... Albion...
Talimena State Park... Damon...
Higgins... Bengal...
Tuskahoma... Yanush...
Kiamichi... Whitesboro...
Sardis... Summerfield...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
A tornado watch remains in effect until 600 AM CST for southeastern
Oklahoma.
LAT...LON 3455 9567 3459 9567 3460 9551 3483 9551
3500 9485 3459 9485
TIME...MOT...LOC 0704Z 256DEG 61KT 3471 9538
HAIL...1.00IN
WIND...60MPH
$$
Lacy833
WWUS54 KTSA 010716
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
116 AM CST WED MAR 1 2017
OKC127-010726-
/O.CAN.KTSA.SV.W.0006.000000T0000Z-170301T0730Z/
Pushmataha OK-
116 AM CST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PUSHMATAHA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A tornado watch remains in effect until 600 AM CST for southeastern
Oklahoma.
LAT...LON 3468 9545 3483 9535 3500 9485 3471 9485
3468 9500
TIME...MOT...LOC 0716Z 255DEG 54KT 3475 9522
$$
OKC077-079-010730-
/O.CON.KTSA.SV.W.0006.000000T0000Z-170301T0730Z/
Latimer OK-Le Flore OK-
116 AM CST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR SOUTHERN LATIMER AND SOUTHWESTERN LE FLORE COUNTIES...
At 116 AM CST, a severe thunderstorm was located 5 miles northeast of
Yanush, moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Talihina... Fanshawe...
Talimena State Park... Yanush...
Bengal... Summerfield...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 600 AM CST for southeastern
Oklahoma.
LAT...LON 3468 9545 3483 9535 3500 9485 3471 9485
3468 9500
TIME...MOT...LOC 0716Z 255DEG 54KT 3475 9522
HAIL...1.00IN
WIND...60MPH
$$
Lacy376
WWUS54 KTSA 010729
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
129 AM CST WED MAR 1 2017
OKC077-079-010739-
/O.EXP.KTSA.SV.W.0006.000000T0000Z-170301T0730Z/
Latimer OK-Le Flore OK-
129 AM CST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LATIMER AND
SOUTHWESTERN LE FLORE COUNTIES WILL EXPIRE AT 130 AM CST...
The severe thunderstorm which prompted the warning has weakened.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 600 AM CST for southeastern
Oklahoma.
LAT...LON 3468 9545 3483 9535 3500 9485 3471 9485
3468 9500
TIME...MOT...LOC 0729Z 256DEG 61KT 3480 9497
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 11:37 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Feb 28, 11:37 PM CST, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1137 PM CST Tue Feb 28 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Cold front moving through eastern Oklahoma and western Arkansas during the early portion of the TAF period with thunderstorms occurring along and ahead of the boundary. Will see mainly VFR conditions outside of the thunderstorms with IFR conditions found in thunderstorm areas. Conditions improve Wednesday morning behind the front with gusty northwest winds continuing through the day. && .PREV DISCUSSION... /Issued 835 PM CST Tue Feb 28 2017/ DISCUSSION... Have increased pops across far northeast Oklahoma and for later tonight as a cold front currently across southeast Oklahoma moves into the area. The latest runs of the HRRR are beginning to highlight upscale growth of thunderstorms across northeast Oklahoma as the front moves into the state and a surface low tracks across the area. Also expect to see development southward along the front as it moves across the area overnight. The front is expected to exit the area to the south and east as we approach sunrise on Wednesday. Any of the storms that develop tonight are expected to have the potential become severe with more than adequate shear and instability in place. Tornadoes, very large hail and damaging winds of around 70 mph possible. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...10
Hazardous weather outlook, Feb 28, 8:49 PM CST, 4 hours before
Hazardous Weather Outlook National Weather Service Tulsa OK 849 PM CST Tue Feb 28 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 849 PM CST Tue Feb 28 2017 ...SEVERE WEATHER POTENTIAL CONTINUES THROUGH TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Elevated. AREA...NORTHEAST OKLAHOMA INTO WESTERN ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...Significant. AREA...MUCH OF EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND WESTERN ARKANSAS . DISCUSSION... THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE AREA OVERNIGHT. THUNDERSTORMS WILL BEGIN TO INCREASE ACROSS NORTHEAST OKLAHOMA BEFORE MIDNIGHT WITH THE FRONT AND THE THUNDERSTORMS QUICKLY SPREADING TO THE EAST AS THE NIGHT WEARS ON. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BE SEVERE WITH VERY LARGE HAIL, WIND GUSTS TO AROUND 70 MPH AND POSSIBLY TORNADOES. THE THREAT FOR THE THUNDERSTORMS WILL END BEFORE SUNRISE WEDNESDAY AS THE FRONT EXITS TO THE EAST. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...High Wind Potential. THURSDAY AND FRIDAY...No Hazards. SATURDAY...High Wind Potential. SUNDAY...Thunderstorm Potential...High Wind Potential. MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Breezy northwesterly winds will prevail on Wednesday behind the passing cold front. A return to warmer temperatures and gusty south winds arrive on Saturday. This will raise fire weather concerns. Thunderstorm chances increase on Sunday along as the next storm system moves through the Plains. weather.gov/tulsa Contains additional information.
In the hours before
Local storm report, Feb 28, 11:40 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1140 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL 3 N COPAN 36.94N 95.93W
02/28/2017 E1.00 INCH WASHINGTON OK BROADCAST MEDIA
NICKEL TO QUARTER SIZED HAIL AT HIGHWAY 75 AND W 500 RD.
&&
KAHLocal storm report, Mar 1, 12:17 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1217 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM HAIL MCALESTER 34.93N 95.77W
03/01/2017 E1.00 INCH PITTSBURG OK TRAINED SPOTTER
REPORTED IN NORTHERN PARTS OF THE CITY. ALSO 50 MPH WINDS
REPORTED.
&&
KAHSpecial weather statement, Mar 1, 12:26 AM CST, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1226 AM CST WED MAR 1 2017
ARZ019-029-OKZ072>074-076-010700-
Sebastian AR-Crawford AR-Haskell OK-Pittsburg OK-Sequoyah OK-
Le Flore OK-
1226 AM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN...
SOUTHWESTERN CRAWFORD...HASKELL...SEQUOYAH...NORTHERN LE FLORE AND
EAST CENTRAL PITTSBURG COUNTIES UNTIL 100 AM CST...
At 1225 AM CST, strong thunderstorms were located along a line
extending from 4 miles northwest of Muldrow to 4 miles northeast of
Blocker. Movement was east at 30 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Stigler...
Alma... Muldrow...
Roland... Spiro...
Arkoma... Panama...
Quinton... Keota...
McCurtain... Bokoshe...
Whitefield... Gans...
Kinta... Tamaha...
Moffett... Rudy...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 13.
Interstate 40 in Oklahoma between mile markers 297 and 328.
Interstate 540 between mile markers 1 and 6.
Interstate 49 between mile markers 22 and 23.
A tornado watch remains in effect until 400 AM CST for east central
Oklahoma. A tornado watch also remains in effect until 600 AM CST for
northwestern and west central Arkansas...and southeastern and east
central Oklahoma.
LAT...LON 3507 9480 3506 9559 3527 9527 3527 9523
3530 9520 3530 9517 3533 9518 3559 9478
3552 9417
TIME...MOT...LOC 0625Z 266DEG 26KT 3546 9466 3509 9549Local storm report, Mar 1, 12:29 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1229 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 AM HAIL MCALESTER 34.93N 95.77W
03/01/2017 E1.00 INCH PITTSBURG OK TRAINED SPOTTER
REPORTED AT INTERSECTION OF STRONG AND ELECTRIC STREET IN
TOWN.
&&
KAHLocal storm report, Mar 1, 12:36 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1236 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL MCALESTER 34.93N 95.77W
03/01/2017 E1.75 INCH PITTSBURG OK PUBLIC
RELAYED VIA BROADCAST MEDIA. TIME ESTIMATED.
&&
KAHSpecial weather statement, Mar 1, 12:40 AM CST, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1240 AM CST WED MAR 1 2017
OKZ049-073-010730-
Pittsburg OK-Pushmataha OK-
1240 AM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR PUSHMATAHA AND SOUTH CENTRAL
PITTSBURG COUNTIES UNTIL 130 AM CST...
At 1239 AM CST, strong thunderstorms were located along a line
extending from 5 miles south of Blanco to 9 miles southeast of
Wardville to 7 miles southwest of Lane. Movement was east at 55 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Antlers... Clayton...
Rattan... Clayton Lake State Park...
Snow... Tuskahoma...
Stanley... Moyers...
Kiamichi... Kosoma...
Kellond... Dunbar...
Oleta... Cloudy...
Eubanks... Sardis...
Dela... Finley...
A tornado watch remains in effect until 600 AM CST for southeastern
Oklahoma.
LAT...LON 3450 9578 3451 9567 3459 9567 3459 9588
3467 9588 3468 9515 3449 9523 3416 9532
3416 9578
TIME...MOT...LOC 0639Z 260DEG 48KT 3467 9579 3456 9591 3421 9606
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 10:29 PM CST | Severe Thunderstorm Warning | TSA | Osage | 31 min |
| Feb 28, 10:42 PM CST | Special Weather Statement | TSA | Washington | 33 min |
| Feb 28, 10:59 PM CST | Special Weather Statement | TSA | Washington | 31 min |
| Feb 28, 11:06 PM CST | Special Weather Statement | TSA | Craig, Nowata, Washington | 24 min |
| Feb 28, 11:10 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Washington | 50 min |
| Feb 28, 11:35 PM CST | Special Weather Statement | TSA | Craig, Nowata, Ottawa | 55 min |
| Feb 28, 11:39 PM CST | Special Weather Statement | TSA | Haskell, Pittsburg | 36 min |
| Feb 28, 11:50 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 40 min |
| Mar 1, 12:19 AM CST | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 56 min |
| Mar 1, 12:26 AM CST | Special Weather Statement | TSA | Haskell, Sequoyah | 34 min |
| Mar 1, 12:40 AM CST | Special Weather Statement | TSA | Pushmataha | 50 min |
| Mar 1, 12:47 AM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 43 min |
| Mar 1, 12:52 AM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 38 min |
| Mar 1, 1:09 AM CST | Special Weather Statement | TSA | Choctaw | 51 min |
| Mar 1, 1:19 AM CST | Special Weather Statement | TSA | Adair, Cherokee | 26 min |
| Mar 1, 1:27 AM CST | Special Weather Statement | TSA | LeFlore | 33 min |
| Mar 1, 1:43 AM CST | Special Weather Statement | TSA | Adair, Cherokee | 32 min |
| Mar 1, 2:07 AM CST | Special Weather Statement | TSA | Adair | 38 min |
| Mar 1, 1:27 PM CST | Red Flag Warning | TSA | Adair, Cherokee, Choctaw, Creek, Haskell, Latimer and 13 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.